MAUDE Adverse Event Report: PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY

PENUMBRA, INC. NEURON SELECT CATHETER 5F; DQY
Catalog Number PNS5F130H1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron select catheter 5f (5f select), a non-penumbra guide catheter, and a guidewire.During the procedure, the physician planned to perform a diagnostic angiogram under general anesthesia.While attempting to advance the 5f select over the guidewire in the right common carotid artery (cca), the physician observed under fluoroscopy that the distal end was unresponsive indicating a fracture.The physician then used a snare device to retrieve the fractured segment.While retracting it through the aorta, the fractured segment could not be stabilized within the guide catheter and migrated into the left external iliac artery.It was then retrieved using a snare device.The procedure was completed using a new 5f select and a benchmark 6f 071 delivery catheter (benchmark).There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned neuron select catheter 5f (5f select) confirmed a fracture on the distal end.This type of damage typically occurs if the device is manipulated against resistance during use.Based on the reported complaint, the root cause of resistance could not be determined.Evaluation also revealed damage to the distal tip.This damage is like a result of the multiple attempts to snare the device reported in the procedure.Further evaluation of the returned 5f select revealed bends throughout its length.This damage is likely incidental to the reported complaint.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON SELECT CATHETER 5F
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22288890
Report Number3005168196-2025-00210
Device Sequence Number8551419
Product Code DQY
UDI-Device Identifier00814548010229
UDI-Public00814548010229
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K083125
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2025
Device Catalogue NumberPNS5F130H1
Device Lot NumberH00001563
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer09/19/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date10/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexFemale